Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 3, 2006, 1:49 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2006, 1:49 PM MST (20:49 UTC)
- Expired
- Mar 3, 2006, 7:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2589 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 032051 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 149 PM MST FRI MAR 3 2006 ...COLD FRONT MOVING ACROSS ARIZONA WILL PRODUCE STRONG WINDS... .A PACIFIC STORM SYSTEM AND SURFACE COLD FRONT WILL APPROACH ARIZONA THIS AFTERNOON AND EVENING. IN ADVANCE OF THIS FRONT...WINDS WILL BECOME STRONG AND GUSTY FROM THE SOUTHWEST. WINDS WILL BEGIN TO DIMINISH EARLY THIS EVENING. AZZ007-012>017-040-040200- /O.NEW.KFGZ.WI.Y.0004.060303T2049Z-060304T0200Z/ COCONINO PLATEAU-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...VALLE...WUPATKI N.M....TUBA CITY... WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE... FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI 149 PM MST FRI MAR 3 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BECOMING SOUTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL BEGIN TO DIMINISH EARLY THIS EVENING BECOMING 10 TO 20 MPH OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
2 follow-up statements
000 WWUS75 KFGZ 032053 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 153 PM MST FRI MAR 3 2006 ...COLD FRONT MOVING ACROSS ARIZONA WILL PRODUCE STRONG WINDS... .A PACIFIC STORM SYSTEM AND SURFACE COLD FRONT WILL APPROACH ARIZONA THIS AFTERNOON AND EVENING. IN ADVANCE OF THIS FRONT... WINDS WILL BECOME STRONG AND GUSTY FROM THE SOUTHWEST. WINDS WILL BEGIN TO DIMINISH EARLY THIS EVENING. AZZ007-012>017-040-040200- /O.CON.KFGZ.WI.Y.0004.000000T0000Z-060304T0200Z/ COCONINO PLATEAU-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...VALLE...WUPATKI N.M....TUBA CITY... WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE... FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI 153 PM MST FRI MAR 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BECOMING SOUTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL BEGIN TO DIMINISH EARLY THIS EVENING BECOMING 10 TO 20 MPH OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 040210 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 710 PM MST FRI MAR 3 2006 ...WIND ADVISORY ALLOWED TO EXPIRE... .AT 7 PM MST...WINDS HAD DECREASED BELOW ADVISORY CRITERIA ACROSS THE AREA. A STORM SYSTEM MOVING THROUGH UTAH OVERNIGHT WILL CAUSE SOUTHWEST WINDS TO REMAIN IN THE 10 TO 20 MPH RANGE OVER MUCH OF THE AREA. SOME PEAK WIND GUSTS REPORTED AS OF 7 PM TODAY INCLUDE: FLAGSTAFF 40 MPH WINSLOW 47 MPH GRAND CANYON 44 MPH WINDOW ROCK 37 MPH SAINT JOHNS 38 MPH SHOW LOW 47 MPH. AZZ007-012>017-040-040315- /O.EXP.KFGZ.WI.Y.0004.000000T0000Z-060304T0200Z/ COCONINO PLATEAU-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...VALLE...WUPATKI N.M....TUBA CITY... WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE... FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI 710 PM MST FRI MAR 3 2006 ...WIND ADVISORY HAS EXPIRED... AT 7 PM MST...WINDS HAD DECREASED BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ JJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 3, 9:00 AM MST, 4 hours 49 minutes earlier.
Area forecast discussion, Mar 3, 9:00 AM MST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST FRI MAR 03 2006 .SYNOPSIS...A COLD FRONT WILL APPROACH ARIZONA TODAY BRINGING WINDY CONDITIONS THIS AFTERNOON AND A SLIGHT CHANCE OF SHOWERS OVER NORTHWESTERN ARIZONA TONIGHT. HIGH PRESSURE WILL BUILD OVER THE STATE BY SUNDAY...BRINGING WARMING TEMPERATURES AND LIGHT WINDS. UNSETTLED WEATHER IS EXPECTED TO RETURN TO NORTHERN ARIZONA BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...MOSTLY SUNNY SKIES NOTED ACROSS NRN AZ THIS MORNING. SATELLITE AND RADAR DATA INDICATE WIDESPREAD AREA OF PCPN ASSOCIATED WITH THE EPAC STORM SYSTEM NOW MOVING ONSHORE ALONG THE CENTRAL CALIF COAST. CURRENT MODEL SOLUTIONS INDICATE THAT THE FOCUS OF THIS SYSTEM WILL REMAIN WELL TO OUR NORTH BUT THERE WILL BE ENOUGH DYNAMICS AND OROGRAPHICS TO JUSTIFY A SLIGHT CHANCE OF PCPN ACROSS THE FAR NWRN ZONES OVERNIGHT. MAIN IMPACT FROM THIS SYSTEM WILL BE STRONG WINDS THIS AFTERNOON. CURRENT DATA SUGGESTS WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA BUT THIS WILL NEED TO BE CLOSELY MONITORED. A LOW AMPLITUDE RIDGE DEVELOPS ACROSS THE SOUTHWEST OVER THE WEEKEND BRINGING FAIR WX TO THE REGION. A DEEP EPAC TROUGH APPROACHES THE WEST COAST ON TUE/WED BRINGING ANOTHER CHANCE OF SHOWERS TO THE AREA. A MUCH DEEPER TROUGH DEVELOPS BY THE LATTER HALF OF THE WEEK AND BRINGS MUCH COOLER TEMPS ALONG WITH A BETTER CHANCE OF SHOWERS TO THE REGION. && .AVIATION...FOR THE 18Z PACKAGE...AREAS ALONG AND NORTH OF THE MOGOLLON RIM CAN EXPECT SOUTH-TO-SOUTHWEST SUSTAINED WINDS AROUND 20 KTS WITH GUSTS TO AROUND 30 KTS THIS AFTERNOON. EXPECT A SLIGHT CHANCE OF SHOWERS NEAR AND NORTH OF KGCN AFTER ABOUT 06Z TONIGHT. CIGS IN ISOLATED SHOWERS COULD FALL TO NEAR 4000 FT AGL IN THIS AREA AS WELL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR FIRE WX ZONES AZZ107-112>114-140 FROM NOON UNTIL 7 PM THIS EVENING. &&
Hazardous weather outlook, Mar 3, 9:00 AM MST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST FRI MAR 3 2006 AZZ004>018-037>040-040300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 900 AM MST FRI MAR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A PACIFIC STORM SYSTEM AND SURFACE LOW PRESSURE WILL MOVE ACROSS THE SOUTHWEST TODAY. WINDS ARE EXPECTED TO INCREASE DURING THE DAY TODAY BECOMING SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH IN A FEW LOCATIONS. CONTINUED DRY CONDITIONS WILL RESULT IN SOME BLOWING DUST IN THE WINDIER LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.